Medical Questions > Womens Health > Birth Control Forum

Irregular bleeding and birth control

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I went to the OBGYN about a month ago for irregular bleeding. My Period would come anytime it felt like it and last for months. She suspected PCOS, did some blood work and put me on a low dose BC. However at the time I Started taking it, the current period was coming to an end so it actually stopped for about 2 weeks. I thought it was due to takin the BC pills. However after it then started up again as a light spotting that lasted for days, became heavier and heavier as the days went by. I notified my Doc and she perscribed a new BC pill Called Zovia which is supposed to be a higher dose. I just started taking the new one 3 days ago, however the bleeding is pretty heavy now and it seems to be different than before. Its more like a disharge mixed with blood. The doc said it is Breakthrough bleeding and could take up to 3 months to regulate. I am becoming very frustrated because it seems like nothing is going to work. Will the bleeding eventually come to an end? Is this really what they call breakthrough bleeding? Has anybody else been through anything like this? I am becoming very depressed because the bleeding will not stop and disrupts my life. Will this new pill actually regulate my period and is it just going to take time for my body to adjust? Please somebody help!!! baffle
Did you find this post helpful?
|

replied September 10th, 2008
Give it time
I think you should probably give it 2-3 months to fully work and see the real results as it can take this long for your body and your cycle to adjust. Good luck!
|
Did you find this post helpful?

replied September 11th, 2008
yes you have to give each type of BCP at least 3 months before determining if it'll work or not.

i experienced 2 years of spotting/breakthrough bleeding that went unresolved. it was from day 10-21 of my cycle which some ppl on the net say is caused by a lack of progestin in the BCP (as opposed to a lack of estrogen days 1-10). I tried 5 different BPCs with increasing amounts of "progestational activity" but nothing worked, so my doc told me to get off everything for 4 months... so much for a solution!
|
Did you find this post helpful?

replied September 11th, 2008
Ever since I've been on the Depo shot, my period hasn't stopped and it's been four months now. I told my doctor before my second shot that my period wasn't stopping and she told me to get the second shot and that I would be "pleasantly surprised" with it. But when I got the second shot and my period didn't stop, she actually asked my why I proceeded to get the second shot, going against what she had previously said. Now I'm stuck with the second shot for another two months, which means my period probably won't stop soon.....is this amount of bleeding normal?

I understand what you mean about getting depressed because i feel the same way, it completely disrupts you're entire life.
|
Did you find this post helpful?